| Catalog Number |
41532909-S |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/15/2023
Type of Reportable Event
Malfunction
Event or Problem Description
The surgeon was on the patient's right at l4-5 using a 9mm ti coated peek banana cage with the 25-degree angled inserter.While impacting into the disc space, before articulating the inserter, the proximal tantalum marker portion of the cage broke from the rest of the cage.He was able to retrieve the broken portion and remove it from the disc space.He then used a tamp/pusher to position the rest of the cage accordingly.There was not a significant delay to the case, or any harm done to the patient because of the incident.All the broken pieces of the implant were removed from the patient and discarded by the surgical staff and can't be sent back for analysis.
Additional Manufacturer Narrative
While impacting the tlif cage into the disc space, before articulating the inserter, the proximal tantalum marker portion of the cage broke from the rest of the cage.The surgeon was able to retrieve the broken portion and remove it from the disc space.Then, the surgeon was able to position the rest of the cage accordingly.This event is reportable as a malfunction.
Additional Manufacturer Narrative
While impacting the tlif cage into the disc space, before articulating the inserter, the proximal tantalum marker portion of the cage broke from the rest of the cage.The surgeon was able to retrieve the broken portion and remove it from the disc space.Then, the surgeon was able to position the rest of the cage accordingly.This event is reportable as a malfunction.On 11/28/2023, this medwatch 3500a filing now includes the analysis report from the manufacturer.
Event or Problem Description